It is currently Sun Aug 20, 2017 3:38 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
PostPosted: Wed Apr 15, 2015 2:59 pm 
Offline
New Poster
New Poster

Joined: Wed Apr 15, 2015 2:06 pm
Posts: 3
Hello,
I am here in hopes to find some advice for my husband.. I have been married for 11 years together for 20 years and my husband was using Percocet since 2012. I had no idea he had a problem because he was acting like someone with bipolar, until he started going through withdraw. The withdraw was really bad and it was happening only when I took vacation from work so I eventually sat up one night and just thought about it and figured it all out - which led to me snooping and finding all sorts of stuff. He did 2 weeks in rehab, relapsed 2 months later - then went on suboxone..

I am a registered nurse so its hard for me to accept this, but most importantly I am a wife. Before I give up that role I would like to know I did all I could do to help him and was open to advice on how to deal with things. I am basically reaching out because I am desperate and have no idea what is going on. Nobody knows about suboxone and I'm afraid to ask my dr. friends. My husband is a hermit now, doesn't come out of his room, he hasn't worked in 4 years (except for one month but quit), he has no emotion, can't function spiritually, physically, sexually, no emotion and sleeps all day long up all night. He doesn't go to meetings, just takes suboxone (that I know of) and that's it. I have no idea how much he takes, if the dr is lowering or weaning him off, or what is going on. He doesn't want to discuss it. He smokes two packs of cigeretts a day and pretty much most of my money is going to that and his office visit once a month. Is this normal?

I have some questions, if someone would be kind enough to answer. Can he still take Percocet while on suboxone? Is it normal for people to sleep all day and stay up all night, not be able to work or have no desire to do anything. Sometimes he does get some energy to do things around the house but that's when something breaks and I threaten to have someone else fix it lol. He is nasty too, not the same guy at all just flat. He told me he will be done taking his medication in July, one year. I am married to a complete stranger. So I wonder is this familiar to anyone - am I missing something here? I work a lot to be able to have some money to cover expenses, but before I leave my home and everything in it including him behind I figure I would open up for the first time and see if someone has some insight for me. I need some guidance, some education on all this before I just toss away a man I once loved more then anything else in the world.

Jenn


Top
 Profile  
 
PostPosted: Wed Apr 15, 2015 11:38 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1543
Jenn, the things you describe are not from buprenorphine. Every now and then someone here posts that they feel fewer emotions-- but even that is not typical of the 800 people I've treated over the past ten years. The ceiling effect of buprenorphine results in constant effects at the mu opioid receptor. Those effects are subject to tolerance-- so they essentially disappear over the first week or two on the medication.

The people I treat work in a variety of professions. I have two patients who are attorneys. I have one who is a the CEO of a multi-million dollar company. I have another who is a VP of a moderate-sized company. I have many patients who work in blue collar jobs. I have patients who are electricians, and others who are salespeople. A few work in salons as hair stylists and massage therapists. I have a few patients who are unemployed, who have been unemployed for years, who will likely be unemployed going forward-- whether or not they stay on buprenorphine.

Most of the people who stop buprenorphine stop posting here. Now and then someone will say that they feel better since stopping buprenorphine-- that their emotions are more vivid off the medication. I can't speak for their subjective experience-- but I take into account that it is hard to stop buprenorphine (it is easier to stop buprenorphine than it is to stop opioid agonists-- but it is still very, very difficult), and people feel a real sense of accomplishment after stopping it. I wonder if that alone explains why people feel 'better'... or if there is truly a subjective difference. From a neurochemical standpoint, people SHOULD feel about the same, on or off buprenorphine because of tolerance.

Your husband could be depressed. He may have true bipolar disorder and be in the middle of a depressive episode. He could have schizophrenia for all we know. The fact that he smokes two PPD tells me that he is not a health nut, so he is not likely doing all the things that people do in order to find happiness-- such as exercising, developing interests and hobbies, building relationships, etc.

Twelve step adherents describe a 'dry drunk'-- a condition where a person with addictions stops the substance, but does nothing to treat the spiritual deprivation caused by active addiction. I see that with people who have really suffered from opioid dependence, who do nothing to repair the damage caused by active addiction.

I would suggest, though, that you first determine whether your husband is compliant with buprenorphine treatment. Does his doctor consider him to be doing well from that standpoint? Active addiction destroys a person, and if that is what is going on, he needs to either try a different approach, or find a way to get serious about getting better.

If he is NOT using agonists, and if he is taking buprenorphine each day, I think your best approach would be to disregard the fact that he is taking buprenorphine. I think that blaming buprenorphine is misguided, and not likely to lead to the answer to his problems. I would think that the best approach would be a psychiatric or psychological evaluation--- and then the interventions that would be taken in a person with similar symptoms, whether or not that person takes buprenorphine.

I hope that things work out... depression is so common that I would start with that as a presumptive diagnosis.


Top
 Profile  
 
PostPosted: Fri Apr 17, 2015 9:54 pm 
Offline
Long Time Member
Long Time Member

Joined: Tue Nov 24, 2009 7:36 pm
Posts: 879
Location: Wisconsin
There is absolutely no way I can provide better or even more advice than dr J just did. You just recieved some incredible advice from one of the best doctors in America when it comes to Bup and addiction. Think of the very best doc you know or work with - the one you admire and respect the most and how you would value his advice. That's what you just recieved. Please take it to heart.

I will only add that I've been on sub after likely the same depth of addiction your husband has gone through - likely worse. I feel 100% back to normal and have since weeks after starting the medication. You would likely have no clue if you met me. I have none of the symptoms you disribe in your husband. Something is very clearly going on with him way beyond taking Bup. No job for years? Sleeps all day and up all night? Step back and look at the bigger picture here. Yes, you must be missing something. And it's likely not related to Bup.

Re-read what doctor J wrote and get to work figuring this out. You may need help yourself in the form of a support group, etc. best of luck to you.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group